Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Apr 25, 2016, 8:04 AM CDT for Hennepin County, Minnesota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2016, 8:04 AM CDT (13:04 UTC)
- Expired
- Apr 25, 2016, 8:45 AM CDT
- In force
- 41 min
- Issued by
- NWS Twin Cities, MN
County Hennepin County, MN
The radar
The Minneapolis radar (KMPX), 25 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 1.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
758
WWUS83 KMPX 251304
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
804 AM CDT MON APR 25 2016
MNZ060-068-069-251345-
SCOTT-CARVER-HENNEPIN-
804 AM CDT MON APR 25 2016
...HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...ESPECIALLY
IN CONSTRUCTION AREAS...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
SCOTT...CARVER...HENNEPIN...
AT 802 AM CDT...HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING
WAS OVER MINNEAPOLIS...
LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...BLOOMINGTON...BROOKLYN PARK...PLYMOUTH...MAPLE GROVE...COON
RAPIDS...EDEN PRAIRIE...MINNETONKA...EDINA...ST. LOUIS PARK...SHAKOPEE AND
RICHFIELD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 207 AND 234.
U.S. HIGHWAY 12 BETWEEN MILE MARKERS 151 AND 156.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 111 AND 146.
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 150 AND 162.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4521 9342 4514 9330 4510 9327 4504 9328
4503 9323 4480 9330 4479 9333 4472 9333
4480 9360 4522 9357 4522 9353 4524 9351
TIME...MOT...LOC 1302Z 180DEG 0KT 4481 9345
$$
JRBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 25, 7:07 AM CDT, 57 minutes earlier.
Area forecast discussion, Apr 25, 7:07 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 707 AM CDT MON APR 25 2016 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 355 AM CDT MON APR 25 2016 THE SLOW MOVING LOW PRESSURE SYSTEM WAS LOCATED OVER SOUTHEASTERN SOUTH DAKOTA EARLY THIS MORNING. MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY TO THE EAST OF THE LOW HAS DIMINISHED OVERNIGHT...AND A DRY SLOT IS ADVANCING NORTHEAST ACROSS WESTERN IOWA AND INTO SOUTHWESTERN MN. THE LOW WILL TRACK EAST ACROSS SRN MN THIS MORNING AND AM EXPECTING BREAKS IN THE CLOUD COVER IN THOSE AREAS. THIS SHOULD ALLOW TEMPERATURES TO WARM INTO THE 60S AND LOW 70S WHILE DEW POINTS REMAIN IN THE MID 50S. THE WARM/MOIST BOUNDARY LAYER BENEATH STEEP MID LEVEL LAPSE RATES OF 7-7.5 C/KM WILL PRODUCE A FAVORABLE ENVIRONMENT FOR CONTINUED THUNDERSTORM DEVELOPMENT ALONG THE FRONT. AFTER DEVELOPMENT ON/NEAR THE FRONT...THEY WILL LIFT NORTH INTO THE COLD SECTOR AND WEAKEN. FORCING WILL BE GREATEST ALONG AND NORTH OF THE TRACK...WHICH IS WHERE POPS REMAIN HIGHEST. A FEW ISOLATED STORMS ARE STILL POSSIBLE ACROSS SOUTH CENTRAL/SOUTHEAST MN WHERE THE INSTABILITY WILL BE MAXIMIZED LATE THIS MORNING. HOWEVER...GIVEN THE TIME OF DAY THIS IS OCCURRING...NOT EXPECTING MUCH SEVERE THREAT. THE LOW WILL BE TO THE EAST BY THE TIME PEAK DAYTIME HEATING OCCURS. THE LOW WILL SHIFT WELL EAST OF THE AREA TONIGHT...WITH A FEW LINGERING LIGHT SHOWERS POSSIBLE NORTH OF I-94. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 355 AM CDT MON APR 25 2016 THE FLOW PATTERN ACROSS THE FORECAST AREA CONTINUES TO PROVIDE PERIODS OF SHOWERS AND THE THREAT OF THUNDER THROUGH THIS PERIOD. ALONG WITH THE PERIODIC RAIN....TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL. CLOUDS WILL LINGER INTO MUCH OF TUESDAY AS COOLER AIR MOVES SOUTH INTO THE REGION. FORCING IS WEAK...BUT THERE MAY BE ENOUGH LIFT TO GENERATE SOME LIGHT RAIN OR DRIZZLE ACROSS THE NORTHERN CWA IN THE MORNING. THE NEXT TROUGH LIFTS INTO THE AREA TUESDAY NIGHT AND LINGERS ACROSS THE REGION THROUGH THURSDAY. WEDNESDAY APPEARS TO THE WETTEST PERIOD AS THE UPPER LOW MOVES ACROSS IOWA. SOME WEAK INSTABILITY WORKS INTO FAR SOUTHERN MINNESOTA LATER TUESDAY NIGHT INTO WEDNESDAY WITH A SMALL CHANCE OF THUNDER MAINLY ACROSS FAR SOUTHERN MN...ALONG AND SOUTH OF THE MN RIVER VALLEY. THE QPF FORECAST HAS OVER AN INCH OF RAIN OVER THIS REGION AS WELL. THERE STILL IS A QUESTION HOW FAR NORTH THE RAIN SHIELD WILL LIFT AS THE LOW LIFTS OUT...AS RIDGING ALOFT REMAIN OVER A SMALL PART OF SOUTHERN CANADA WITH THE MAIN UPPER TROUGH OVER THE EASTERN CONUS. THIS WILL PROVIDE SOMEWHAT OF A BLOCKING PATTERN FOR OVERALL EXPANSION OF THE RAIN. WE COULD SEE A VERY TIGHT GRADIENT OVER THE NORTHEAST CWA WITH A RELATIVELY DRY EASTERLY FLOW EXPECTED. FINALLY...ANOTHER TROUGH LIFTS NORTHEAST AND EAST OVER THE WEEKEND WITH THE MODELS PAINTING AN OVERALL SIMILAR SCENARIO. TEMPERATURES WILL RESPOND TO THE CLOUDS AND RAIN WITH READINGS EXPECTED TO RANGE COOLER THAN NORMAL THROUGH THE FORECAST PERIOD. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 707 AM CDT MON APR 25 2016 LOW PRESSURE WILL PASS JUST SOUTH OF RWF/MSP/EAU TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING EARLY THIS MORNING ON THE LEADING EDGE OF A DRY SLOT THAT WILL ACCOMPANY THE LOW EASTWARD. AFTER THE LOW PASSAGE THE THREAT FOR THUNDER WILL DIMINISH. IFR CONDITIONS WILL CONTINUE NORTH OF THE LOW...WHICH WILL SPREAD SOUTHEAST LATER TODAY WITH ITS PASSAGE. KMSP...MVFR VIS POSSIBLE EARLY THIS MORNING...OTHERWISE LARGELY VFR UNTIL IFR CIGS ARRIVE THIS EVENING. BEST CHANCE OF TSRA WILL OCCUR FROM 14-19Z. /OUTLOOK FOR KMSP/ TUE...VFR. WINDS E 10-15KTS. WED...MVFR LATE IN THE DAY. SHRA LIKELY. WIND E 15-25KTS. THU...MVFR PSBL. CHANCE OF SHRA. WIND E 10-15KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. && SHORT TERM...BORGHOFF LONG TERM...DWE AVIATION...BORGHOFF
Hazardous weather outlook, Apr 25, 3:30 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 330 AM CDT MON APR 25 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 260830- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 330 AM CDT MON APR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT PERIODS OF THUNDERSTORMS WILL OCCUR ACROSS MUCH OF THE AREA TODAY. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY ACROSS FAR SOUTHERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 25, 8:04 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
804 AM CDT MON APR 25 2016
MNZ060-068-069-251345-
SCOTT-CARVER-HENNEPIN-
804 AM CDT MON APR 25 2016
...HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...ESPECIALLY
IN CONSTRUCTION AREAS...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
SCOTT...CARVER...HENNEPIN...
AT 802 AM CDT...HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING
WAS OVER MINNEAPOLIS...
LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...BLOOMINGTON...BROOKLYN PARK...PLYMOUTH...MAPLE GROVE...COON
RAPIDS...EDEN PRAIRIE...MINNETONKA...EDINA...ST. LOUIS PARK...SHAKOPEE AND
RICHFIELD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 207 AND 234.
U.S. HIGHWAY 12 BETWEEN MILE MARKERS 151 AND 156.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 111 AND 146.
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 150 AND 162.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4521 9342 4514 9330 4510 9327 4504 9328
4503 9323 4480 9330 4479 9333 4472 9333
4480 9360 4522 9357 4522 9353 4524 9351
TIME...MOT...LOC 1302Z 180DEG 0KT 4481 9345
JRBThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:07 PM CDT | Special Weather Statement | MPX | Blue Earth, Martin | 23 min |
| Apr 24, 7:11 PM CDT | Special Weather Statement | MPX | Brown, Watonwan | 34 min |
| Apr 24, 7:43 PM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Faribault, Nicollet | 47 min |
| Apr 24, 8:13 PM CDT | Special Weather Statement | MPX | Freeborn, Le Sueur, Steele, Waseca | 32 min |
| Apr 24, 8:23 PM CDT | Tornado Warning | MPX | Rice, Steele, Waseca | 13 min |
| Apr 24, 8:29 PM CDT | Tornado Warning | MPX | Freeborn, Steele | 16 min |
| Apr 24, 8:51 PM CDT | Special Weather Statement | MPX | Goodhue, Rice | 24 min |
| Apr 24, 9:17 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 28 min |
| Apr 24, 10:05 PM CDT | Special Weather Statement | MPX | Martin, Watonwan | 40 min |
| Apr 24, 10:41 PM CDT | Special Weather Statement | MPX | Blue Earth, Faribault, Martin, Watonwan | 34 min |
| Apr 25, 4:42 PM CDT | Special Weather Statement | MPX | Le Sueur | 33 min |
| Apr 25, 5:12 PM CDT | Special Weather Statement | MPX | Waseca | 48 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.